Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 25, 1995, 3:42 PM CST for Beaver County, Oklahoma. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 3:42 PM CST (21:42 UTC)
- Expired
- Mar 25, 1995, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 252144 TORAMA OKC007-252215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 415 PM CST FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE OKLAHOMA PANHANDLE ...WEST CENTRAL BEAVER COUNTY AMARILLO DOPPLER RADAR INDICATES A STRONG THUNDERSTORM CELL SOUTH OF BEAVER MOVING TOWARD THE NORTH AT 16 MPH TOWARD THE CITY OF BEAVER. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE A WEAK TORNADO... SMALL HAIL...AND GUSTY WINDS. A SMALL TORNADO HAS BEEN REPORTED IN THE AIR 10 MILES NORTH OF ELMWOOD OKLAHOMA. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE. SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:15 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 25, 3:15 PM CST, 27 minutes before
FPUS3 KAMA 252050 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CST SAT MAR 25 1995 DRY LINE NOW INTO LIPSCOMB/HEMPHILL ON 88D AND EXTNDG SW WITH CFP EXPECTED ANY TIME NOW (2:45PM). HOPES OF CLEARING REMAINDER TOR WATCH CO'S BEFORE PRODUCTS GO OUT IS IN QUESTION AS PULSE CELLS CONTINUE TO POP IN FAR NE TX PANHANDLE. WIND GRADIENT STILL TIGHT BUT NOTIABLE DROP IN SPEEDS BEHIND FRONT. PRESSURE FIELD WILL IMPROVE LATER AS LOW BEGINS TO DEEPEN AND POSITIONS ITSELF IN NW KS. WITH LI'S INCREASING BEHIND CFP MAKE WIND ADV LESS LIKELY...WILL PLAY INCREASING AFTER A LULL WITH CFP BUT KEEP BELOW ADVISORY FOR NOW. WITH 541MB LOW E CO AT 24 HOURS COOLING TREND LOOKS FINE. THIS IS MY BEST GUESS FOR NOW. CCF AMA NU 35/55 31/57 -00 .AMA...NONE. .OK...NONE. DJC
In the hours before
Special weather statement, Mar 25, 11:55 AM CST, 3 hours 47 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CST SAT MAR 25 1995 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE HAS BEEN CANCELLED... DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS UNLIKELY OVER THE WESTERN AREAS. IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE LIMITS. ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR TORNADO DEVELOPMENT. STORMS IN OUR EASTERN AREA HAVE DIMINISHED OR MOVED INTO OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. DJC
Special weather statement, Mar 25, 11:56 AM CST, 3 hours 46 minutes before
OKZ002-003-TXZ003>005-008>010-013>015-018>020-023>026-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1155 AM CST SAT MAR 25 1995 ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN THIRD OF BEAVER COUNTY OF THE OKLAHOMA PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...A TORNADO WATCH REMAINS IN EFFECT FOR THE EXTREME EASTERN COUNTIES OF THE TEXAS PANHANDLE UNTIL 6 PM THIS AFTERNOON... ...THE TORNADO WATCH FOR THE CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLE HAS BEEN CANCELLED... DRIER AIR IS PUSHING EAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MAKING THE DEVELOPMENT OF SEVERE THUNDERSTORMS UNLIKELY OVER THE WESTERN AREAS. IN FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MOIST AND UNSTABLE AIR WILL MAKE THE DEVELOPMENT OF THUNDERSTORMS POSSIBLE...WITH SOME OF THE THUNDERSTORMS REACHING SEVERE LIMITS. ADDITIONALLY THE WIND PROFILE IS FAVORABLE FOR TORNADO DEVELOPMENT. STORMS IN OUR EASTERN AREA HAVE DIMJINISHED OR MOVED INTO OKLAHOMA...HOWEVER PERSONS IN EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TO FUTURE THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. DJC
Special weather statement, Mar 25, 12:35 PM CST, 3 hours 7 minutes before
OKZ001>003-TXZ001>026-260615- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CST SAT MAR 25 1995 THERE IS A TORNADO WATCH IN EFFECT FOR THE EASTERN MOST COUNTIES OF THE TEXAS AND OKLAHOMA PANHANDLE UNTIL 600 PM CST. AN UNSTABLE AIRMASS...CONSIDERABLE ATMOSPHERIC MOISTURE...AND A DEVELOPING SURFACE LOW PRESSURE SYSTEM MAKE CONDITIONS FAVORABLE FOR THUNDERSTORM DEVELOPMENT. THE DEVELOPMENT OF A SEVERE THUNDERSTORM OR A TORNADO IS MORE LIKELY EAST OF THE PANHANDLES IN OKLAHOMA. THERE IS A CHANCE OF GENERAL THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. A DRYLINE IS MOVING EASTWARD THROUGH THE CENTRAL PORTION OF THE PANHANDLES. FOLLOWING THE DRY LINE IS A WEAK COOL FRONT. AHEAD OF THE DRY LINE IS MOIST UNSTABLE AIR WHICH COUPLED WITH AFTERNOON HEATING OR INTERACTION WITH THE DRY LINE HAS THE POTENTIAL TO GENERATE THUNDERSTORMS. A FEW THUNDERSTORM CELLS...ESPECIALLY THOSE ASSOCIATED WITH THE DRYLINE ITSELF WILL HAVE THE POTENTIAL TO BECOME SEVERE. COPLEY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:39 PM CST | Severe Thunderstorm Warning | AMA | Texas | 51 min |
| Mar 25, 1:25 PM CST | Severe Thunderstorm Warning | AMA | Beaver | 35 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.